Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 30, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Dec 25, 2015, 3:22 PM HST for Hawaii County, Kalawao County, Hawaii. It took effect at Dec 25, 2015, 6:00 PM HST. It was in force for 46 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 3:22 PM HST (01:22 UTC)
- In effect from
- Dec 25, 2015, 6:00 PM HST
- Expired
- Dec 27, 2015, 3:39 PM HST
- In force
- 46 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The radar
The Kamuela/Kohala Apt radar (PHKM), 57 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
357 WWHW70 PHFO 260122 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 PM HST FRI DEC 25 2015 ...WIND ADVISORY FOR PARTS OF MAUI COUNTY AND THE KOHALA AREA OF THE BIG ISLAND DUE TO VERY STRONG AND GUSTY TRADE WINDS... HIZ014>016-026-260930- /O.NEW.PHFO.WI.Y.0030.151226T0400Z-151227T1400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 322 PM HST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 4 AM HST SUNDAY. * TIMING...TONIGHT THROUGH SATURDAY NIGHT... * WINDS...EAST WINDS 20 TO 30 MPH GUSTS TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING LARGE PROFILE VEHICLES. WINDS CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
5 follow-up statements
163 WWHW70 PHFO 260518 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 718 PM HST FRI DEC 25 2015 ...HIGH WIND WARNING FOR THE ISLAND OF LANAI... ...WIND ADVISORY FOR KAHOOLAWE AND THE KOHALA AREA OF THE BIG ISLAND DUE TO VERY STRONG AND GUSTY TRADE WINDS... HIZ014-015-261430- /O.UPG.PHFO.WI.Y.0030.000000T0000Z-151227T1400Z/ /O.NEW.PHFO.HW.W.0019.151226T0518Z-151226T1600Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 718 PM HST FRI DEC 25 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST SATURDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. * TIMING...THROUGH TONIGHT. * WINDS...EAST WINDS 40 TO 50 MPH WITH GUSTS TO 60 MPH. * IMPACTS...MOTORISTS...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES...ARE URGED TO DRIVE WITH EXTREME CAUTION. A HIGH WIND WARNING MEANS THAT WINDS ARE EXPECTED TO BE AT LEAST 40 MPH...WITH GUSTS OVER 60 MPH. STAY AWAY FROM DOWNED POWER LINES. && $$ HIZ016-026-261430- /O.CON.PHFO.WI.Y.0030.000000T0000Z-151227T1400Z/ KAHOOLAWE-KOHALA- INCLUDING THE CITY OF...WAIKOLOA 718 PM HST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST SUNDAY... * TIMING...TONIGHT THROUGH SATURDAY NIGHT... * WINDS...EAST WINDS 20 TO 30 MPH GUSTS TO 45 MPH. * IMPACTS...DIFFICULTY DRIVING LARGE PROFILE VEHICLES. WINDS CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
164 WWHW70 PHFO 261322 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 322 AM HST SAT DEC 26 2015 ...WIND ADVISORY FOR LANAI KAHOOLAWE AND THE KOHALA AREA OF THE BIG ISLAND DUE TO VERY STRONG AND GUSTY TRADE WINDS... HIZ014-015-270230- /O.CAN.PHFO.HW.W.0019.000000T0000Z-151226T1600Z/ /O.EXA.PHFO.WI.Y.0030.000000T0000Z-151227T1400Z/ LANAI MAKAI-LANAI MAUKA- INCLUDING THE CITIES OF...MANELE...LANAI CITY 322 AM HST SAT DEC 26 2015 ...WIND ADVISORY IN EFFECT UNTIL 4 AM HST SUNDAY... ...HIGH WIND WARNING FOR LANAI IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM HST SUNDAY. THE HIGH WIND WARNING FOR LANAI HAS BEEN CANCELLED. * TIMING...THROUGH 4 AM HST SUNDAY. * WINDS...EAST WINDS 20 TO 30 MPH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING LARGE PROFILE VEHICLES. WINDS CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ HIZ016-026-270230- /O.CON.PHFO.WI.Y.0030.000000T0000Z-151227T1400Z/ KAHOOLAWE-KOHALA- INCLUDING THE CITY OF...WAIKOLOA 322 AM HST SAT DEC 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST SUNDAY... * TIMING...THROUGH 4 AM HST SUNDAY. * WINDS...EAST WINDS 20 TO 30 MPH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING LARGE PROFILE VEHICLES. WINDS CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
160 WWHW70 PHFO 270149 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 PM HST SAT DEC 26 2015 ...WIND ADVISORY FOR LANAI...KAHOOLAWE AND THE KOHALA AREA OF THE BIG ISLAND DUE TO VERY STRONG AND GUSTY TRADE WINDS... HIZ014>016-026-271400- /O.CON.PHFO.WI.Y.0030.000000T0000Z-151227T1400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE-KOHALA- INCLUDING THE CITIES OF...MANELE...LANAI CITY...WAIKOLOA 349 PM HST SAT DEC 26 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST SUNDAY... * TIMING...THROUGH 4 AM HST SUNDAY. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING LARGE PROFILE VEHICLES. WINDS CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
408 WWHW70 PHFO 271349 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 349 AM HST SUN DEC 27 2015 ...WIND ADVISORY REMAINS IN EFFECT FOR THE KOHALA AREA OF THE BIG ISLAND DUE TO CONTINUING STRONG AND GUSTY TRADE WINDS... HIZ014>016-271500- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-151227T1400Z/ LANAI MAKAI-LANAI MAUKA-KAHOOLAWE- INCLUDING THE CITIES OF...MANELE...LANAI CITY 349 AM HST SUN DEC 27 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS OVER LANAI AND KAHOOLAWE. THEREFORE...THE WIND ADVISORY IS NO LONGER IN EFFECT FOR THOSE ISLANDS. $$ HIZ026-280300- /O.EXT.PHFO.WI.Y.0030.000000T0000Z-151228T0400Z/ KOHALA- INCLUDING THE CITY OF...WAIKOLOA 349 AM HST SUN DEC 27 2015 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM HST THIS EVENING... * TIMING...THROUGH 6 PM HST THIS EVENING. * WINDS...EAST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. * IMPACTS...DIFFICULTY DRIVING LARGE PROFILE VEHICLES. WINDS CAN OPEN OR CLOSE DOORS WITH GREAT FORCE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$
064 WWHW70 PHFO 280139 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 339 PM HST SUN DEC 27 2015 HIZ026-280245- /O.CAN.PHFO.WI.Y.0030.000000T0000Z-151228T0400Z/ KOHALA- INCLUDING THE CITY OF...WAIKOLOA 339 PM HST SUN DEC 27 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THIS EVENING...AND ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Dec 25, 10:36 AM HST, 4 hours 46 minutes earlier.
Area forecast discussion, Dec 25, 10:36 AM HST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1036 AM HST FRI DEC 25 2015 .SYNOPSIS... GUSTY TRADE WINDS ARE EXPECTED THROUGH THE HOLIDAY WEEKEND AS A NEW SURFACE HIGH PASSES NORTH OF THE STATE. THE BLUSTERY TRADES ARE EXPECTED TO BE ACCOMPANY BY AN ABUNDANT LOW CLOUDS AND SHOWERS. THIS WET AND WINDY TRADE WEATHER PATTERN WILL FOCUS MOST OF THE RAINFALL OVER WINDWARD AND MAUKA AREAS...BUT THE STRONG TRADES WILL LIKELY CARRY SOME SHOWERS OVER TO THE LEEWARD SECTIONS OF THE SMALLER ISLANDS. && .DISCUSSION... HIGH PRESSURE WILL CONTINUE TO DOMINATE THE WEATHER AROUND THE MAIN HAWAIIAN ISLANDS FOR THE NEXT SEVERAL DAYS. THE CURRENT HIGH PRESSURE CELL IS LOCATED FAR NE OF THE MAIN ISLANDS. A NEW MODERATELY STRONG HIGH OF A 1031 MB CURRENTLY LOCATED BY THE DATELINE AND 32N. IT IS FORECAST TO RACE EASTWARD AT 35 TO 40 MPH...PASSING NORTH OF THE MAIN HAWAIIAN ISLANDS BY 880 MILES SATURDAY AFTERNOON WHILE HOLDING STEADY AT 1031 MB. THE HIGH SLOWS DOWN TO 25 TO 30 MPH THEREAFTER WITH A MORE NORTHEAST TRACK. SO THE TRADES WILL BE RAMPING UP DURING THE 24 HOURS AROUND THE ISLANDS. SATELLITE DERIVED WINDS DETECTED 30 KT SPEEDS IN THE WIND SENSITIVE ALENUIHAHA CHANNEL OVERNIGHT...AND WON/T TAKE MUCH FOR THE WINDS TO REACH GALE FORCE THERE IN THE CHANNEL TONIGHT. GALE FORCE TRADES MAY OCCUR IN ONE OR TWO MORE CHANNELS TOO BUT WILL GO WITH ONE FOR THE TIME BEING. OVER LAND...WE ARE CONTEMPLATING A WIND ADVISORY FOR THE SENSITIVE AREAS OF NORTHERN BIG ISLAND AND MAY BE LANAI PERHAPS STARTING AT 6 PM HST THIS EVENING. WE WILL BE WATCHING CLOSELY FOR ADVISORY LEVEL WINDS REACHING OTHER AREAS OF THE STATE...ALTHOUGH THE THOUGHT IS THIS EVENT WILL BE LIMITED AND NOT AS WIDESPREAD AS TO THE LAST WIND EVENT ABOUT A WEEK AGO. THE STRONG TRADES WILL BEGIN EASING OFF SUNDAY NIGHT AS THE HIGH PULLS FURTHER AWAY FROM THE ISLANDS. THERE IS A FRONT ABOUT 375 MILES NORTHWEST OF KAUAI NOW...BUT IT IS RAPIDLY FALLING APART AND SHOULD NOT BE A FACTOR TO THE FORECAST. THE STABILITY OF THE AIR MASS OVER THE ISLANDS ALREADY UNSTABLE AS THE MORNING SOUNDS FROM LIH AND ITO SHOWS NO LOW LEVEL INVERSION. ALSO...THE LATEST SATELLITE INFRARED SHOT SHOWS A POSSIBLE TOWERING CUMULUS CLOUDS OF AROUND 20K FEET WITH THE BLOB OF MOISTURE IN THE KAUAI CHANNEL. LOW CLOUD COVERAGE SHOWS TWO AREAS OF CLOUDS AND SHOWERS. ONE IS IN THE KAUAI CHANNEL AND SHOULD BE AFFECTING THE GARDEN ISLE FOR A GOOD PART OF THIS AFTERNOON. AS NOTED ABOVE...TCU/S ARE NOTED UPWIND OF THE CHANNEL ALREADY. THE SECOND AREA OF MOISTURE HAS JUST REACHED WINDWARD MAUI AND SHOULD CONTINUE TO SPREAD WESTWARD WITH THE TRADES LIKELY GRAZING MOLOKAI THIS AFTERNOON. MOLOKAI IS CURRENTLY IN A DRY SLOT. THE TRADE SHOWERS HAVE EASED OFF ON OAHU BUT MORE IS ON THE WAY... ALTHOUGH NOT AS SHOWERY AS EARLIER THIS MORNING. WINDWARD BIG ISLAND WILL CONTINUE TO BE PEPPERED WITH SCATTERED SHOWERS INTO THIS AFTERNOON AND EVENING. THE SHOWERS IN THE CAPTAIN COOK AREA OF THE BIG ISLAND HAVE ENDED...LEAVING SOME BROKEN LOW CLOUDS BEHIND THIS 9 AM HOUR. SOME SCATTERED SHOWERS MAY REFORM INLAND LATER THIS AFTERNOON. OVERNIGHT SHOWERS ALONG THE COAST IS POSSIBLE TONIGHT. A MID LEVEL DISTURBANCE IS FORECAST TO CUT THROUGH THE ISLANDS FROM THE NORTHWEST TONIGHT...BRINGING SLIGHTLY COLDER TEMPS TO AT OR BELOW FREEZING FOR THE BIG ISLAND SUMMITS. THERE IS ALREADY AMPLE MOISTURE UP THERE AT 40 TO 50 PERCENT RH...AND MAY RISE WITH ANY PASSING ENHANCED TRADE SHOWER. SO ICY ROADS MAY BE AN ISSUE THAT WILL TRIGGER AND WINTER WEATHER ADVISORY STARTING TONIGHT. THEN BOTH THE ECMWF AND GFS MODELS POINT TO THE SHORTWAVE TROUGH PINCHING OF A MID LEVEL LOW JUST SOUTHWEST OF KAUAI BY SATURDAY EVENING. THIS FEATURE WILL ADD THE POTENTIAL FOR SNOW FOR THE BIG ISLAND SUMMITS ON SUNDAY AND SUNDAY NIGHT. THE STRONG TRADES ARE EXPECTED TO BEGIN EASING OFF SUNDAY EVENING AND TURN LIGHT BY TUESDAY WITH A FRONT PASSING NORTH OF THE ISLANDS. && .AVIATION... TRADE WINDS WILL CONTINUE TO RAMP UP TODAY AS A HIGH NW OF THE AREA MOVES E. AIRMET TANGO FOR LOW LEVEL TURB IS POSTED FOR AREAS OVER AND IMMEDIATELY S THROUGH W OF THE MOUNTAINS. VAD WIND PROFILES FROM THE VARIOUS RADARS AND A MORNING AMDAR REPORT OUT OF PHNL SHOW PERSISTENT 20 KT WITH A FEW 25 KT WINDS THROUGHOUT THE LAYER. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS WITH THE INCREASING TRADE WINDS PUSHING SOME SHOWERS TO LEEWARD AREAS. INCREASED MOISTURE AROUND THE STATE WILL HELP FUEL SHOWERS...AND SOME MAY CARRY PERIODS OF MVFR CONDITIONS. AIRMET SIERRA FOR MOUNTAIN OBSC IS POSTED OVER N THROUGH E SECTIONS ON KAUAI...OAHU... MAUI...AND THE BIG ISLAND. THE BIG ISLAND WINDWARD AREA HAS CLEARED THIS MORNING...HOWEVER SATELLITE SHOWS PATCHES OF SHOWERY CLOUDS JUST UP STREAM. THEREFORE...AIRMET SIERRA ON THE BIG ISLAND WILL REMAIN POSTED IN ANTICIPATION OF THE APPROACHING SHOWERS. && .MARINE... IN RELATION TO THE DISCUSSION NOTED ABOVE...WE HAVE GONE AHEAD IN ISSUING A GALE WARNING FOR THE ALENUIHAHA CHANNEL. WE HAVE ALSO EXPANDED THE SMALL CRAFT ADVISORY TO COVER THE REMAINING COASTAL MARINE ZONES. THIS IS ALL GOOD TO 6 AM HST SUNDAY WITH THE POTENTIAL FOR AN EXTENSION. WE WILL ALSO BE TAKING A LOOK AT A HIGH SURF ADVISORY FOR THE EAST FACING SHORES OVER THE WEEKEND DUE TO THE STRENGTHENING TRADES. WE MAY NOT ISSUE IT NOW BUT TONIGHT OR TOMORROW. A NORTHWEST SWELL IS EXPECTED TO ARRIVE SUNDAY AND PEAK SUNDAY NIGHT. THE SURF MAY REACH THE HIGH SURF ADVISORY CRITERIA ALONG MOST NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS. THIS SWELL WILL GRADUALLY DECLINE MONDAY. ALSO...AN OUT OF SEASON SOUTH SWELL IS FORECAST TO PRODUCE A BUMP IN SURF ALONG SOUTH FACING SHORES OF THE ISLAND CHAIN THIS WEEKEND. && .HFO WATCHES/WARNINGS/ADVISORIES... GALE WARNING IS IN EFFECT UNTIL 6 AM HST SUNDAY FOR THE ALENUIHAHA CHANNEL. SMALL CRAFT ADVISORY UNTIL 6 AM HST SUNDAY FOR ALL REMAINING COASTAL WATERS. && DISCUSSION/MARINE...LAU AVIATION...EATON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 3:23 PM HST | Winter Weather Advisory | HFO | Hawaii | 16 hr |
| Dec 25, 3:34 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 3 days |
| Dec 25, 7:18 PM HST | High Wind Warning | HFO | Kalawao | 8 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.